Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

October 7, 2017Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Oct 7, 2017, 7:21 PM EDT for Marion County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2017, 7:21 PM EDT (23:21 UTC)
Expired
Oct 7, 2017, 8:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS82 KJAX 072321
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
721 PM EDT SAT OCT 7 2017
 
FLZ040-080000-
Marion FL-
721 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL
800 PM EDT...

At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over
The Villages, moving north at 20 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Ocala, Lynne, Weirsdale, Santos, Ocklawaha, Moss Bluff, Silver
Springs Shores, Lake Weir, Belleview and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2927 8218 2932 8188 2896 8184 2896 8207
TIME...MOT...LOC 2321Z 168DEG 19KT 2897 8196 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:00 PM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Oct 7, 3:00 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 PM EDT Sat Oct 7 2017

.NEAR TERM...(REST OF TODAY INTO SUNDAY)...
Mid to upper level high pressure system is just off the coast of the
southeast U.S. and is expected to shift to the east-northeast
through tonight. TC Nate expected to make landfall along the
northern Gulf coast late today. Overall, a tropical like air-mass is
in place given the high moisture and warm temps aloft. Locally, we
expect sct to numerous showers and a few storms this aftn that will
be moving northward fairly quickly at near 20-25 mph...given the
south-southeast steering flow through 500 mb. Main impacts will be
locally heavy rainfall and lightning. Some gusty winds will be
possible but severe storm formation is unlikely. Tonight...isolated
to scattered showers and storms that should slowly fade by after
midnight. Showers and some storms will be ongoing west of our area
in association with outer peripheral bands from Nate. Muggy
conditions again given deep southerly flow and some cloudiness from
Nate. Mean layer winds below 5000 ft will be stronger as Nate's
broad low level system lifts northward into the srn U.S. Lows range
in the mid and upper 70s which will challenge record high minimum
temperatures. There's also decent potential for low stratus and
light fog again.

SUNDAY...Deep southerly flow will be in place between TC Nate and
broad high pressure over the wrn ATLC. More than ample moisture will
be in place with PWATs at or above 2.1 inches. Temps will be above
normal despite plenty of cloud cover but lower than what they could
occur given southerly flow of 10-15 mph and gusty. So after any low
stratus is burned off in the morning...the warm and humid conditions
should be favorable for numerous showers and scattered storms.
Locally heavy rainfall will be the main threat along with frequent
lightning.

.SHORT TERM.../SUNDAY NIGHT THROUGH WEDNESDAY/...

Remnants of Nate will travel Northeast toward the Ohio valley Sunday
night, remaining well to the Northwest of forecast area as it
passes. High pressure will build to the Northeast through Monday
night. With the ridge to the Northeast, a moist South/Southeasterly
flow will result on Monday, producing higher than normal
precipitation chances. This ridge will weaken and sink South toward
the region Tuesday into Wednesday. By Wednesday, the ridge is
expected to extend across forecast area. As the ridge moves further
South the flow will become more onshore Tuesday into Wednesday, with
mainly diurnally driven convection expected.

Temperatures this period are expected to be above normal.

.LONG TERM.../WEDNESDAY NIGHT THROUGH SATURDAY/...

An elongated West to East oriented ridge will remain just to the
North of the region Wednesday night through Thursday. A stronger
high is expected to build across the Ohio valley Friday into
Saturday, with ridging extending South into the region. With the
ridge just to the North the onshore flow pattern will continue into
Thursday with largely diurnally driven convection expected.

With the stronger ridge building late in the week, could see a
period with elevated Northeast flow into the weekend, producing
largely coastal showers and potential for elevated winds. Long range
models are also depicting a trough/low moving West across South
Florida toward next weekend, which would act to further tighten the
pressure gradient over forecast area.

Temperatures are expected to remain above normal this period,
cooling closer to normal by Saturday.

&&

.AVIATION...MVFR and some IFR for coastal TAFs this afternoon
otherwise VCSH and TEMPO group for showers/tstms for inland TAFs.
Some restrictions to MVFR and possibly IFR VSBY in convection. After
evening convection dissipates, mostly VFR cigs and then lowering to
IFR cigs by about 09z to 13-14z. MVFR To low end VFR cigs after
14z. More numerous showers and storms expected later on Sunday.

&&

.MARINE...SCEC for seas will remain intact for the offshore waters
for tonight. SCEC will likely be needed on Sunday due to stronger
southerly flow near 15-20 kt. Seas may continue to be dominates by
swells of about 9-10 seconds. An extended period of onshore flow
will continue Mon with winds near 10-15 kt or less...with lighter
winds by mid week.

Rip Currents: Moderate risk of life threatening rip currents
today...and possible increased risk for Sunday as southeast flow
increases.

&&

.HYDROLOGY...Minor to moderate flooding anticipated in the
St. Johns River Basin into the evening hours. Water levels about 1.5
to near 2 ft above astronomical predictions. Trends continue to show
a downward trend in water levels. Sante Fe River basin remains in
minor flood.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  86  75  88 /  30  80  30  60
SSI  77  85  77  86 /  20  50  20  30
JAX  77  88  75  88 /  20  60  30  40
SGJ  77  88  75  86 /  20  40  20  20
GNV  76  88  73  89 /  40  70  30  50
OCF  76  89  73  90 /  50  80  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Shashy/Struble/Corless
Hazardous weather outlook, Oct 7, 10:20 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
1020 AM EDT Sat Oct 7 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-081200-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
1020 AM EDT Sat Oct 7 2017

...TIDAL FLOODING CONTINUES WITHIN ST. JOHNS RIVER BASIN...

...MODERATE RISK OF RIP CURRENTS...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

A moderate risk of rip currents is in effect for the local coast.

Tidal flooding will continue within the St. Johns River basin
around high tide. A coastal flood warning remains in effect.

Locally heavy rainfall and isolated thunderstorms are possible
this afternoon and this evening, with the highest rain chances
across the Suwanee River Valley and inland Southeast Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

An elevated rip current risk is expected early next week.

Tidal flooding will continue into next week.

Thunderstorm chances increase this week. Locally heavy rainfall is
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Oct 7, 7:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
710 PM EDT SAT OCT 7 2017

FLZ021-022-035-080000-
Columbia FL-Suwannee FL-Gilchrist FL-
710 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST...
SOUTHEASTERN SUWANNEE AND SOUTHWESTERN COLUMBIA COUNTIES UNTIL 800 PM
EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fort White, or 9 miles northeast of Bell, moving north
at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Lake City, Ichetucknee Spring, Columbia, Fort White and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3014 8294 3018 8263 2986 8261 2985 8261
      2986 8262 2985 8262 2985 8263 2983 8264
      2983 8266 2974 8266 2972 8281
TIME...MOT...LOC 2310Z 170DEG 21KT 2981 8272

HESS
Special weather statement, Oct 7, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
721 PM EDT SAT OCT 7 2017

FLZ040-080000-
Marion FL-
721 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL
800 PM EDT...

At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over
The Villages, moving north at 20 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Ocala, Lynne, Weirsdale, Santos, Ocklawaha, Moss Bluff, Silver
Springs Shores, Lake Weir, Belleview and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2927 8218 2932 8188 2896 8184 2896 8207
TIME...MOT...LOC 2321Z 168DEG 19KT 2897 8196

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:10 PM EDTSpecial Weather StatementJAXGilchrist50 min
Oct 7, 7:35 PM EDTSpecial Weather StatementJAXAlachua40 min
Oct 7, 7:59 PM EDTSpecial Weather StatementJAXGilchrist46 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.